3 Replies Latest reply on Aug 25, 2009 10:33 PM by pwillener

    HELP Adobe reader taking over all programs when I download

    waynehamilton

      Hello,

       

      Please help.  I am trying to download adobe reader but every time I do it takes over all of my programs (word, explorer, aol, everything).  What am I doing wrong?

        • 1. Re: HELP Adobe reader taking over all programs when I download
          pwillener Level 8

          What, what, what...?

           

          Can you be a little bit more specific what you mean by "takes over all of my programs"?

          • what is your operating system?
          • what did you download?
          • what did you do with that download?
          • what exactly happens then?
          • 2. Re: HELP Adobe reader taking over all programs when I download
            waynehamilton Level 1

            Thanks for your response.  Warning I am only somewhat computer literate  Let me see if I can explain clearly.  I went to the Adobe website and tried to download the  free Adobe 9.0 reader but once the download is complete my Word, AOL, Internet Explorer, and all other desktop icons turn into Adobe icon and I cannot use any of the software.  I then have to uninstall the Adobe for all of the software to work again.  I hope this is clear.  Thanks for your patience and any help you can offer.

             

            Operating system Windows Vista

            Trying to download Adobe Reader 9.0

            Adobe downloads but then I cannot use any other software

            Had to uninstall for other software to work after download

            • 3. Re: HELP Adobe reader taking over all programs when I download
              pwillener Level 8

              Ok, I think I understand now: when you try to open a Word document, it attempts to open with Adobe Reader - is that correct?

               

              This is a case of incorrect file associations, and I don't know why this is happening.  We saw two similar cases here about one month ago, and both were also occurring on Vista.

               

              This is not supposed to be happening, but it seems to happen on some rare cases under Vista.  Unfortunately I have no other suggestion than what I suggested in the previous cases: try another PDF reader, e.g. Foxit Reader.  (Make sure that you uncheck any unwanted software while instilling it, e.g. "Foxit Toolbar".)